Missouri, 2009

Flash Flood and Hail in Missouri, June 17, 2009

June 17, 2009 · NWS EAX · 29 events in 8 counties and zones

A frontal boundary across the area, caused severe thunderstorms across the area, on June 17, 2009. There were numerous reports of large hail, damaging winds, and flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$42,000
Crop damage
None recorded
Events
29

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

A frontal boundary across the area, caused severe thunderstorms across the area, on June 17, 2009. There were numerous reports of large hail, damaging winds, and flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 17, 3:32 PM CST, 28 minutes earlier.

Area forecast discussion, Jun 17, 3:32 PM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
432 PM CDT WED JUN 17 2009

.DISCUSSION...

NEAR TERM FORECAST...

NEXT 24 HOURS...PRIMARY CONCERNS ARE ON THE CONVECTIVE WEATHER. WARM
FRONT LIFTING NORTH THROUGH THE FORECAST REGION TODAY MADE IT JUST
NORTH OF A LINE FROM THE KANSAS CITY INTERNATIONAL AIRPORT TO
FAYETTE BY THE EARLY AFTERNOON HOURS. MUCAPE VALUES OF 5000+ J/KG
WITH MID 70 DEGREE DEW POINTS AND 0-6KM SHEAR VALUES OF 40+ KNOTS
ALL SPEAK TO THE POTENTIAL FOR EXPLOSIVELY SEVERE WEATHER THROUGH
THE REST OF THE AFTERNOON AND EVENING HOURS ALONG THE FRONT.

CURRENTLY TWO SUPER CELLS STORMS ARE TRACKING EAST ALONG/JUST NORTH
OF THE FRONT. CURRENT EXPECTATIONS ARE THAT THESE STORMS WILL HELP
LIFT THE FRONT NORTH A LITTLE MORE. SHEAR PARAMETERS AND ABUNDANT
CAPE IN NORTHERN KANSAS AND NORTHWEST MISSOURI SPEAKS TO THE
SUPERCELLS THAT WE ARE ALREADY SEEING. HOWEVER...AS THE STORMS MOVE
FARTHER EAST THEY WILL MOVE AWAY FROM THE GOOD SHEAR INTO A REGION
OF MODERATE AND THEN WEAK SHEAR. THIS WOULD INDICATE THAT AS THE
STRONGLY ROTATING STORMS MOVE EAST THEY WILL TRANSITION TO A
SPLITTING AND BOWING STORM TYPES. THEREFORE...THE THREAT OF ISOLATED
TORNADOES LOOKS TO ONLY EXTENDED AS FAR EAST AS AN ATCHISON
KANSAS...ST JOSEPH...MARYVILLE LINE AT THIS TIME. AS STORMS MOVE
FARTHER EAST THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING
STRAIGHT LINE WINDS...MAINLY NORTH OF THE MISSOURI RIVER AND SOUTH
OF HIGHWAY 36.

DESECRATE THUNDERSTORM ACTIVITY WILL PERCOLATE ALONG THROUGH THE MID
TO LATE EVENING HOURS...AFTER THAT THE LOW LEVEL JET IS EXPECTED TO
KICK IN ACROSS EASTERN KANSAS...POINTING TOWARDS SOUTHEAST NEBRASKA.
WITH ABUNDANT MOISTURE RIDING UP AND OVER THE FRONT...AND THE
ORGANIZING INFLUENCE OF THE LOW LEVEL JET...EXPECT ANY PERSISTENT
ACTIVITY TO CONGEAL INTO A COMPLEX OF STORMS LATE THIS EVENING.
CORFIDI VECTORS AND 1000-500MB THICKNESS LINE INDICATE THAT ANY
COMPLEX THAT DEVELOPS WILL SLIDE EAST-SOUTHEAST ALONG THE FRONT.
THIS SHOULD BRING RAIN TO AREAS NORTH OF THE MISSOURI RIVER EARLY
THURSDAY MORNING. HEAVY RAIN WILL BE A CONCERN WITH THE ACTIVITY
TONIGHT...WHILE MARGINALLY SEVERE WEATHER MIGHT BE POSSIBLE ALONG HE
SOUTHERN EDGE WHERE MORE UNSTABLE AIR WILL BE INGESTED.

CUTTER

THURSDAY THROUGH FRIDAY...

MAIN CONCERNS FOR THURSDAY THROUGH THE EXTENDED TIME FRAME DEALS
WITH HOT AND HUMID CONDITIONS AS WELL AS A CHANCE OF THUNDERSTORMS
THURSDAY NIGHT THROUGH FRIDAY.

THURSDAY THROUGH FRIDAY:
UPPER RIDGE AXIS WILL BE POSITIONED GENERALLY ALONG THE MISSISSIPPI
RIVER VALLEY WITH VERY WARM TEMPERATURES ALOFT. DECENT MIXING IS
EXPECTED THOUGH NOT TO THE HEIGHT OF THE WARMEST TEMPERATURES ALOFT.
ALSO ANTICIPATE SOME OF THE POTENTIAL WARM UP GOING TO EVAPORATION
OF VERY MOIST SOILS. EVEN WITH THOSE LIMITING FACTORS TEMPERATURES
SHOULD STILL CLIMB INTO THE LOWER 90S. THOSE TEMPERATURES COMBINED
WITH DEWPOINTS AROUND 70 DEGREES SHOULD YIELD VERY UNCOMFORTABLE
HEAD INDEX READINGS APPROACHING 100 DEGREES ACROSS OUR SOUTHERN
ZONES AND INTO EAST CENTRAL KANSAS.

AN UPPER WAVE WILL MOVE INTO THE AREA LATE THURSDAY NIGHT/ EARLY
FRIDAY MORNING AND SLOWLY PROGRESS THROUGH THE AREA DURING THE DAY
FRIDAY. AS THE LOW LEVEL JET CRANKS UP AHEAD OF THE WAVE THURSDAY
NIGHT WE WILL SEE THUNDERSTORM CHANCES FOR MUCH THE AREA WITH THE
BEST CHANCES ALONG THE MISSOURI AND IOWA STATE LINE. AS THE WAVE
MOVES FURTHER EAST DURING THE DAY FRIDAY A GENERAL INCREASE IN
SHOWER/THUNDERSTORM ACTIVITY IS EXPECTED ACROSS THE ENTIRE REGION.
THIS ACTIVITY SHOULD EXIT MOST OF THE FORECAST AREA BY LATE FRIDAY
NIGHT WITH THE EXCEPTION OF OUR EASTERN ZONES.

SATURDAY AND SUNDAY:
UPPER RIDGE BUILDS AGAIN SATURDAY BUT WARMEST TEMPERATURES ALOFT
WILL ARRIVE SUNDAY. AS A RESULT... TEMPERATURES SHOULD BE HELD TO
THE MID/UPPER 80S SATURDAY AND CLIMB INTO THE LOWER 90S SUNDAY.
ADDED SLIGHT CHANCE POPS TO THE WESTERN THIRD OF THE FORECAST AREA
SATURDAY NIGHT AS THE LOW LEVEL JET MOVES INTO THE AREA.

MONDAY THROUGH WEDNESDAY:
HOT AND HUMID CONDITIONS ARE EXPECTED TO CONTINUE AS THE UPPER RIDGE
MAINTAINS ITSELF ACROSS THE UPPER MIDWEST THROUGH THE SOUTHERN
PLAINS. HIGHER DEWPOINTS IN THE LOWER 70S ARE EXPECTED TO REMAIN
ACROSS THE AREA AND WHEN COMBINED WITH THE HOT TEMPERATURES HEAT
INDEX VALUES IN THE UPPER 90S AND LOW 100S ARE LIKELY. THERE ARE
SOME INDICATIONS THAT A BOUNDARY WILL DRAPE ITSELF ACROSS THE AREA
ON TUESDAY AND WEDNESDAY. WITH VARYING MODEL SOLUTIONS AND BEING
VERY MUCH INTO THE EXTENDED OPTED TO NOT TRY TO PORTRAY THIS FEATURE
IN THE FORECAST. SO FOR NOW HAVE KEPT THE EXTENDED DRY BUT VERY WARM
AND HUMID. BUT SHOULD A BOUNDARY POSITION ITSELF ACROSS THE AREA
THUNDERSTORM CHANCES WOULD BE NEEDED.

CDB

&&

.AVIATION...

FOR THE 18Z TAFS...VFR CONDITIONS EXPECTED AT THE TERMINALS OVER THE
NEXT 24 HOURS. ONLY EXCEPTION MIGHT BE THE TERMINAL IN ST JOSEPH AS
THUNDERSTORM ACTIVITY...CURRENTLY DEVELOPING IN NORTH CENTRAL
KANSAS...MAY MOVE EAST INTO THE TERMINAL LATE THIS
AFTERNOON/EVENING. CONFIDENCE IS ONLY MODERATE THAT THE STORMS WILL
EFFECT KSTJ AS THE WARM FRONT THAT EVERYTHING IS FIRING OFF IS
EXPECTED TO LIFT FARTHER NORTH TAKING THE FOCUS OF THE STORMS WITH
IT. THEREFORE...HAVE ONLY CARRIED A TEMPO GROUP AT KSTJ FOR NOW.
OTHERWISE...AS MIXING BEGINS TOMORROW MORNING...LOOK FOR SOME OF THE
STIFFER WINDS ALOFT TO GET MIXED TO THE SURFACE.

CUTTER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Jun 17, 12:06 PM CST, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
106 PM CDT WED JUN 17 2009

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-181800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
106 PM CDT WED JUN 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WARM FRONT LIFTING NORTH THROUGH THE REGION TODAY WILL PROVIDE SOME
FOCUS FOR SEVERE WEATHER THIS AFTERNOON AND THIS EVENING. STORMS
WILL DEVELOP ACROSS NORTH CENTRAL KANSAS AND SOUTHERN NEBRASKA THIS
AFTERNOON...AND MOVE EAST INTO FAR NORTHWEST MISSOURI AND ADJACENT
AREAS OF KANSAS. PRIMARY AREAS OF CONCERN WILL BE ALONG AND NORTH OF
A LINE FROM ATCHISON KANSAS THROUGH CHILLICOTHE DURING THE AFTERNOON
AND EVENING HOURS...WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED
TORNADOES BEING THE PRIMARY THREATS.

LATER TONIGHT...A COMPLEX OF STORMS WILL DEVELOP FROM THE AFTERNOON
AND EVENING ACTIVITY IN NEBRASKA AND WOULD TEND TO MOVE TO THE EAST
SOUTHEAST ALONG THE WARM FRONT. THIS COULD BRING IT INTO EXTREME NORTHERN
MISSOURI LATE TONIGHT...WITH THE POTENTIAL OF STRONG STORMS WITH
DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THURSDAY NIGHT AND INTO FRIDAY...A COLD FRONT WILL BE MOVING
SOUTHEAST ACROSS EASTERN KANSAS AND MISSOURI. THERE WILL BE A CHANCE
OF THUNDERSTORMS WITH THIS FRONT...STARTING OVERNIGHT THURSDAY
NIGHT...AND DURING THE DAY ON FRIDAY. SEVERE WEATHER MAY OCCUR WITH
THIS FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY THIS
EVENING IN AREAS NORTH OF A LINE FROM ATCHISON KANSAS TO CHILLICOTHE
MISSOURI THIS AFTERNOON AND THIS EVENING. THEN OVERNIGHT...SPOTTER
ACTIVATION MAY BE NEEDED IN AREAS NEAR THE IOWA BORDER...AND AS FAR
SOUTH AS MOBERLY DURING EARLY MORNING HOURS OF THURSDAY.

CUTTER

In the hours before

Local storm report, Jun 17, 2:48 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
348 PM CDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 PM     HAIL             DENTON                  39.73N 95.27W
06/17/2009  E1.50 INCH       DONIPHAN           KS   LAW ENFORCEMENT

            RELAYED BY MEDIA ORIGNAL REPORT FROM SHERIFF

&&

ABAILEY
Local storm report, Jun 17, 3:14 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
414 PM CDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 PM     HAIL             4 SW TROY               39.75N 95.14W
06/17/2009  E1.00 INCH       DONIPHAN           KS   LAW ENFORCEMENT

&&

ABAILEY
Local storm report, Jun 17, 3:15 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
415 PM CDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             4 SW TROY               39.75N 95.14W
06/17/2009  E1.00 INCH       DONIPHAN           KS   LAW ENFORCEMENT

&&

ABAILEY
Special weather statement, Jun 17, 3:15 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
415 PM CDT WED JUN 17 2009

MOZ012-013-020-172145-
ANDREW-BUCHANAN-DE KALB-
415 PM CDT WED JUN 17 2009

...SIGNIFICANT WEATHER ALERT FOR DEKALB...NORTHEASTERN BUCHANAN AND
SOUTHEASTERN ANDREW COUNTIES UNTIL 445 PM CDT...

AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF CLARKSDALE...OR 9 MILES EAST
OF COUNTRY CLUB VILLA...MOVING EAST AT 40 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  UNION STAR AROUND 420 PM CDT.
  CLARKSDALE AROUND 425 PM CDT.
  MAYSVILLE AROUND 440 PM CDT.

THE TOWNS OF COSBY...HELENA AND AMITY ARE ALSO IN THE PATH OF THIS
STORM.

LAT...LON 3978 9421 3976 9421 3978 9475 3996 9479
      4004 9432 4004 9430

21
Local storm report, Jun 17, 3:22 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
422 PM CDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     HAIL             5 S TROY                39.71N 95.09W
06/17/2009  E1.00 INCH       DONIPHAN           KS   LAW ENFORCEMENT

            HAIL AT INTERSECTION OF K-7 AND K-20.

&&

MELL
Local storm report, Jun 17, 3:40 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
440 PM CDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             1 S ST JOSEPH ARPT      39.75N 94.92W
06/17/2009  E1.75 INCH       DONIPHAN           KS   LAW ENFORCEMENT

            REPORTED BY OFF DUTY LAW ENFORCEMENT ON HWY 59 JUST S OF
            ST JOESPH.

&&

MELL

The radar

The Pleasant Hill radar (KEAX), 100 km away, was scanning. The volume nearest the first event began at 21:59 UTC.

Open the radar archive at this moment

Event by event

15 thunderstorm wind, 13 hail, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Buchanan

When
June 17, 4:00 PM CST
Where
Buchanan County, 1.38 mi S of Agency
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
39.630, -94.750

Powerlines were reported down.

Hail, Holt

When
June 17, 4:03 PM CST
Where
Holt County, 4.15 mi S of Napier
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
39.990, -95.270

Thunderstorm Wind, Clinton

When
June 17, 4:21 PM CST
Where
Clinton County, 1.48 mi SSE of Gower
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.600, -94.590

Thunderstorm wind gusts to 60 mph were estimated.

Hail, Clinton

When
June 17, 4:35 PM CST
Where
Clinton County, 2.81 mi S of Gridley
Measured
0.75 in hail
Reported by
Airplane Pilot
Coordinates
39.640, -94.260

Thunderstorm Wind, Clinton

When
June 17, 4:35 PM CST
Where
Clinton County, Lathrop
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.550, -94.330

Trees were reported down.

Thunderstorm Wind, Caldwell

When
June 17, 4:49 PM CST
Where
Caldwell County, 0.53 mi E of Polo
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
39.550, -94.040

Thunderstorm winds gusts were reported up to 60 mph. Six to eight inch tree limbs were blown down.

Hail, Clinton

When
June 17, 4:54 PM CST
Where
Clinton County, 0.53 mi E of Cameron Muni Arpt
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
39.730, -94.240

Hail, Clinton

When
June 17, 4:57 PM CST
Where
Clinton County, 2.11 mi NE of Gridley
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
39.700, -94.240

Flash Flood, Caldwell

When
June 17, 5:05 PM CST to 11:05 PM CST
Where
Caldwell County, 0.53 mi E of Polo to 1.65 mi S of Polo
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.550, -94.040

Water was reported to be 2 feet deep on Highway 13.

Thunderstorm Wind, Ray

When
June 17, 5:05 PM CST
Where
Ray County, 2.14 mi SSE of Taitsville
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
39.450, -93.960

A pole barn was reported destroyed.

Hail, Ray

When
June 17, 5:05 PM CST
Where
Ray County, 2.14 mi SSE of Taitsville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.450, -93.960

Hail, Caldwell

When
June 17, 5:13 PM CST
Where
Caldwell County, 2.14 mi NNE of Polo
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
39.580, -94.040

Thunderstorm Wind, Ray

When
June 17, 5:13 PM CST
Where
Ray County, 4.15 mi S of Rockingham
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.310, -93.780

A thunderstorm wind gust to 60 mph was estimated.

Thunderstorm Wind, Ray

When
June 17, 5:20 PM CST
Where
Ray County, 2.12 mi NE of Dockery
Measured
65 kt (75 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.390, -93.970

A thunderstorm wind gust to 75 mph was estimated.

Thunderstorm Wind, Carroll

When
June 17, 5:37 PM CST
Where
Carroll County, Norborne
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
39.300, -93.680

Trees and powerlines were reported down.

Hail, Carroll

When
June 17, 5:42 PM CST
Where
Carroll County, Norborne
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
39.300, -93.680

Thunderstorm Wind, Carroll

When
June 17, 5:46 PM CST
Where
Carroll County, W B Jct
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.330, -93.500

Tree branches up to 6 inches in diameter were reported down.

Thunderstorm Wind, Carroll

When
June 17, 5:47 PM CST
Where
Carroll County, 0.69 mi S of Carrollton
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
39.360, -93.500

Thunderstorm wind gusts to 60 mph were estimated.

Thunderstorm Wind, Carroll

When
June 17, 5:50 PM CST
Where
Carroll County, Norborne
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
39.300, -93.680

Thunderstorm wind gusts to 65 mph were estimated. A 50 foot tall radio tower was blown over.

Thunderstorm Wind, Carroll

When
June 17, 5:55 PM CST to 6:10 PM CST
Where
Carroll County, 5.09 mi NE of Norborne
Measured
87 kt (100 mph) estimated gust
Property damage
$20,000
Reported by
Trained Spotter
Coordinates
39.350, -93.610

Spotter reported thunderstorm wind gusts estimated to be up to 100 mph. Winds were gusting up to 60 mph, for 10 to 15 minutes, between Norborne and Carrollton. Numerous trees and power lines were down. Several power poles were snapped.

Thunderstorm Wind, Saline

When
June 17, 5:55 PM CST
Where
Saline County, 1.75 mi WNW of Grand Pass
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.210, -93.480

A trained spotter estimated wind gusts to 70 mph.

Thunderstorm Wind, Carroll

When
June 17, 6:05 PM CST
Where
Carroll County, 2.67 mi W of Norborne
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
39.300, -93.730

A part of a barn roof was ripped off. Several powerlines were also reported down.

Hail, Saline

When
June 17, 6:25 PM CST
Where
Saline County, 0.69 mi S of Marshall
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.120, -93.200

Thunderstorm Wind, Saline

When
June 17, 6:28 PM CST
Where
Saline County, 2.07 mi N of Marshall
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.160, -93.200

A large tree was reported down and blocking Highway 41.

Hail, Cooper

When
June 17, 7:25 PM CST
Where
Cooper County, 1.28 mi ESE of Boonville
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
38.960, -92.710

Hail, Cooper

When
June 17, 7:35 PM CST
Where
Cooper County, 3.62 mi SSW of Boonville Viertel Ar
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
38.920, -92.700

Hail, Cooper

When
June 17, 7:45 PM CST
Where
Cooper County, 2.97 mi SSE of Boonville
Measured
2.5 in hail
Reported by
Emergency Manager
Coordinates
38.930, -92.710

Hail, Cooper

When
June 17, 7:47 PM CST
Where
Cooper County, 2.97 mi SSE of Boonville
Measured
4.25 in hail
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
38.930, -92.710

Hail, Cooper

When
June 17, 7:50 PM CST
Where
Cooper County, 1.28 mi WNW of Overton
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
38.960, -92.590

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2009Every state in 2009This day in weather historyWarnings in Missouri, June 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 176997, 177025, 177013, 177016, 177017, 177001, 177018, 177019, 176999, 177026, 177027, 177000, 177029, 177028, 177002, 177003, 177006, 177005, 177009, 177007, 177030, 177012, 177031, 177032, 177020, 177021, 177022, 177023, 177024.